I have had migraines for 34 years (diagnosed at 5 and now almost 39). I was sent to neurologist for pressure feeling on brain (in skull). After MRI showed nothing, she determined it was "unfelt migraines". She tried me on Topomax. I started having speech difficulty. When I told her, she took me off that and put me on Depakote. I took that once and quit because of the result (racing heart, bad headache). Speech still getting worse, even without medication. The other day, she prescribed Pamelor (Haven't started because I wanted to research). She focuses on the headaches and no other problems I tell her. I am on a combination of Lamectol (200 mg), Seroquel XR (50 mg) and Wellbutrin (300 mg) for depression and bipolar. This is a combination that took my psychiatrist and I a year to determine worked best for me. My neurologist tells me that "maybe we can get you off those other medications" (without even considering working with my psychiatrist). She knows about the bipolar and depression but she wants me to try this medicine before considering Botax for the migraines. (Which I am NOT and REFUSE to consider). I know that my problem is MORE than migraines, yet she won't listen to anything else but if i mention "headache", she jumps right on it.
Your problem could be related to the combo of drugs, but a dr who would want to take someone off of drugs that the patient is saying it took a yr to get to, without talking with that dr, scares me. She really has no right to change medications he ordered. She could talk to him about changing them, but not actually do that. Pamelor is an old tricyclic antidepressant. Its been used for headaches, with some success. How much was ordered?
- Pamelor Information for Consumers
- Pamelor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pamelor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Jul 2010 • 2 answers
Posted 17 Mar 2012 • 1 answer
Posted 2 Feb 2015 • 1 answer
Posted 21 Feb 2015 • 5 answers
Posted 26 Jan 2016 • 0 answers